Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 412, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 26, 2002, 9:49 AM CDT for Clay County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2002, 9:49 AM CDT (14:49 UTC)
- Expired
- Aug 26, 2002, 10:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 89 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 2.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1337 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
727 WUUS54 KOUN 261449 SVROKC TXC077-261530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 949 AM CDT MON AUG 26 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN NORTHERN TEXAS * UNTIL 1030 AM CDT * AT 949 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 8 MILES NORTH OF JOLLY...MOVING SOUTH AT 10 MPH. ANOTHER POTENTIALLY SEVERE THUNDERSTORM WAS NEAR JOY...ALSO MOVING SOUTH AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BLUEGROVE...BUFFALO SPRINGS... HENRIETTA...JOLLY AND JOY HAIL UP TO THE SIZE OF NICKELS IS LIKELY WITH THESE SEVERE THUNDERSTORMS. LAT...LON 3406 9829 3405 9841 3347 9831 3347 9803
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:46 AM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Aug 26, 3:46 AM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 346 AM CDT MON AUG 26 2002 EVENING ACCAS HAS TURNED INTO EARLY-MORNING THUNDERSTORMS ACROSS WEST-CENTRAL AND SOUTH-CENTRAL OKLAHOMA. THIS PATCH OF CONVECTION APPEARS TO BE ASSOCIATED WITH 850-ISH MB CONVERGENCE. AS THE DAY PROGRESSES... THIS PATCH OF RAIN SHOULD SLOWLY SUBSIDE. FOR TONIGHT... MOIST LOW-LEVEL UPSLOPE FLOW SHOULD COMBINE WITH INCREASING UPPER-LEVEL DIVERGENCE AND NORTHWEST FLOW TO BRING YET ANOTHER MCS INTO WESTERN OKLAHOMA. CONFIDENCE IN THIS IS NOW HIGH ENOUGH TO WARRANT LIKELY POPS IN THE NORTHWEST. SHEAR PROFILES LOOK RATHER OMINOUS IN THE WEST... SO WOULD NOT BE AT ALL SURPRISED IF THERE ARE SOME IMPRESSIVE STORMS THERE TONIGHT. CONDITIONS FAVORABLE FOR NIGHTTIME MCS DEVELOPMENT CONTINUE UNTIL WEDNESDAY NIGHT... SO RAISED POPS A BIT IN THE WEST FOR BOTH TUESDAY AND WEDNESDAY NIGHT. IT STILL LOOKS LIKE THURSDAY AND BEYOND WILL PROBABLY BE DRY... SO LEFT THE SUB-20 POPS AS THEY WERE. NUDGED TEMPERATURES DOWN A BIT IN SOME AREAS TO ACCOUNT FOR THE HIGHER POPS AND THE LESSENED EFFECTIVENESS OF SOLAR RADIATION IN AREAS OF SIGNIFICANT RAINFALL. THESE CHANGES WERE QUITE SMALL SINCE THE PREVIOUS FORECAST HAD THE RIGHT IDEA. NO INTENTIONAL CHANGES WERE MADE TO THE LATER PERIODS OF THE EXTENDED FORECAST. FCSTID = 23 = CMS OKC 92 68 89 70 / 20 30 20 20 HBR 94 67 88 70 / 40 50 30 30 SPS 97 69 95 72 / 30 40 30 30 GAG 91 65 84 67 / 30 60 30 30 PNC 93 68 88 69 / 20 20 20 20 DUA 95 70 93 72 / 30 30 20 20 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Aug 26, 7:10 AM CDT, 2 hours 39 minutes before
OKZ004>048-050>052-TXZ083>090-261700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
710 AM CDT MON AUG 26 2002
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS MUCH
OF WESTERN OKLAHOMA. IN ADDITION... A THUNDERSTORM OR TWO THIS
MORNING MAY PRODUCE SMALL HAIL IN PORTIONS OF SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY WEST OF A LINE FROM ALVA... TO
CHICKASHA... TO WAURIKA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE TONIGHT.
RECOMMENDED ACTIONS...
SPOTTER GROUPS ACROSS WESTERN OKLAHOMA SHOULD MONITOR LATER
FORECASTS AND BE READY FOR OPERATIONS TONIGHT.
DISCUSSION...
SCATTERED THUNDERSTORMS OVER PORTIONS OF SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS THIS MORNING MAY BRIEFLY PRODUCE SMALL HAIL.
MEANWHILE... THUNDERSTORMS ARE FORECAST TO ALSO DEVELOP OVER THE
HIGH PLAINS OF EASTERN COLORADO AND WESTERN KANSAS LATE THIS
AFTERNOON AND EVENING. THE STORMS ARE THEN EXPECTED TO ORGANIZE INTO
A LARGE CLUSTER AND MOVE SOUTHEAST INTO PORTIONS OF WESTERN OKLAHOMA
OVERNIGHT. THE VERTICAL WIND SHEAR PROFILE AND INSTABILITIES ARE
FORECAST TO BE SUFFICIENT TO SUPPORT THUNDERSTORMS CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.
PROBABILITY TABLE...
VALID THROUGH 7 AM CDT TUE AUG 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS ANTICIPATED.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
CJSNearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.